Advertisement
The Body: The Complete HIV/AIDS Resource
Follow Us Follow Us on Facebook Follow Us on Twitter Download Our App
Professionals >> Visit The Body PROThe Body en Espanol
   
Ask the Experts About

Choosing Your MedsChoosing Your Meds
          
Rollover images to visit our other forums!
Recent AnswersAsk a Question
  
  • Email Email
  • Glossary Glossary


Help for bulging leg veins
May 26, 1998

I found an OTC herb called Venastat (marketed to women to promote leg vein health) that has given me very noticable improvement in the bulging leg veins associated with the Crix Belly Syndorme. The label lists Horse Chestnut Seed as it's primary ingredient. Any reason not to take this since it seems to help? I currently take Ritonivir, Saquinivir, Nevarapine, 3TC, D4t, Biaxin, Bactrim and Cytovene.

Response from Dr. Currier

I have not heard of this remedy for bulging veins, but I also do not know of a reason not to use it (except perhaps the $$). Let your doctor know so you can be monitored for unexpected side effects. The prominent veins in the lower extremities that some people have reported while on protease inhibitors may be due to redistribution of fat and or loss of muscle, a problem that is not well understood. Not knowing how this is caused makes finding a therapy difficult and making recommendations about different types of treatments impossible. Sorry I can not be of more help.

-JC



Previous
Fat Disfigurement in Women
Next
Guidlines

  
  • Email Email
  • Glossary Glossary

 Get Email Notifications When This Forum Updates or Subscribe With RSS


 
Advertisement



Q&A TERMS OF USE

This forum is designed for educational purposes only, and experts are not rendering medical, mental health, legal or other professional advice or services. If you have or suspect you may have a medical, mental health, legal or other problem that requires advice, consult your own caregiver, attorney or other qualified professional.

Experts appearing on this page are independent and are solely responsible for editing and fact-checking their material. Neither TheBody.com nor any advertiser is the publisher or speaker of posted visitors' questions or the experts' material.

Review our complete terms of use and copyright notice.

Powered by ExpertViewpoint

Advertisement